RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2006, Volume 46, Number 9, Pages 1617–1637 (Mi zvmmf414)  

This article is cited in 10 scientific papers (total in 10 papers)

The use of solutions on embedded grids for the approximation of singularly perturbed parabolic convection-diffusion equations on adapted grids

G. I. Shishkin

Institute of Mathematics and Mechanics, Ural Division, Russian Academy of Sciences, ul. S. Kovalevskoi 16, Yekaterinburg, 620219, Russia

Abstract: The Dirichlet problem on a closed interval for a parabolic convection-diffusion equation is considered. The higher order derivative is multiplied by a parameter $\varepsilon$ taking arbitrary values in the semi-open interval (0, 1]. For the boundary value problem, a finite difference scheme on a posteriori adapted grids is constructed. The classical approximations of the equation on uniform grids in the main domain are used; in some subdomains, these grids are subjected to refinement to improve the grid solution. The subdomains in which the grid should be refined are determined using the difference of the grid solutions of intermediate problems solved on embedded grids. Special schemes on a posteriori piecewise uniform grids are constructed that make it possible to obtain approximate solutions that converge almost $\varepsilon$-uniformly, i.e., with an error that weakly depends on the parameter $\varepsilon$: $|u(x,t)-z(x,t)|\le M[N_1^{-1}\ln^2N_1+N_0^{-1}\ln N_0+\varepsilon^{-1}N_1^{-K}\ln^{K-1}N_1]$, $(x,t)\in\bar G_h$, where $N_1+1$ и $N_0+1$ are the numbers of grid points in $x$ and $t$, respectively; $K$ is the number of refinement iterations (with respect to $x$) in the adapted grid; and $M=M(K)$. Outside the $\sigma$-neighborhood of the outflow part of the boundary (in a neighborhood of the boundary layer), the scheme converges $\varepsilon$-uniformly at a rate $O(N_1^{-1}\ln^2N_1+N_0^{-1}\ln N_0)$, причем $\sigma\le MN_1^{-K+1}\ln^{K-1}N_1$ for $K\ge2$.

Key words: singularly perturbed parabolic convection-diffusion equation, numerical embedded grid method, adapted grids, $\varepsilon$-uniform convergence.

Full text: PDF file (2483 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2006, 46:9, 1539–1559

Bibliographic databases:

UDC: 519.633
Received: 07.04.2006

Citation: G. I. Shishkin, “The use of solutions on embedded grids for the approximation of singularly perturbed parabolic convection-diffusion equations on adapted grids”, Zh. Vychisl. Mat. Mat. Fiz., 46:9 (2006), 1617–1637; Comput. Math. Math. Phys., 46:9 (2006), 1539–1559

Citation in format AMSBIB
\Bibitem{Shi06}
\by G.~I.~Shishkin
\paper The use of solutions on embedded grids for the approximation of singularly perturbed parabolic
convection-diffusion equations on adapted grids
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2006
\vol 46
\issue 9
\pages 1617--1637
\mathnet{http://mi.mathnet.ru/zvmmf414}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2287662}
\transl
\jour Comput. Math. Math. Phys.
\yr 2006
\vol 46
\issue 9
\pages 1539--1559
\crossref{https://doi.org/10.1134/S0965542506090077}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-33748995922}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf414
  • http://mi.mathnet.ru/eng/zvmmf/v46/i9/p1617

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. G. I. Shishkin, “Setochnaya approksimatsiya singulyarno vozmuschennogo kvazilineinogo parabolicheskogo uravneniya konvektsii-diffuzii na apriorno adaptiruyuschikhsya setkakh”, Uchen. zap. Kazan. gos. un-ta. Ser. Fiz.-matem. nauki, 149, no. 4, Izd-vo Kazanskogo un-ta, Kazan, 2007, 146–172  mathnet
    2. G. I. Shishkin, “Conditioning of finite difference schemes for a singularly perturbed convection-diffusion parabolic equation”, Comput. Math. Math. Phys., 48:5 (2008), 769–785  mathnet  crossref  mathscinet  zmath  isi
    3. G. I. Shishkin, “Grid approximation of a parabolic convection-diffusion equation on a priori adapted grids: $\varepsilon$-uniformly convergent schemes”, Comput. Math. Math. Phys., 48:6 (2008), 956–974  mathnet  crossref  zmath  isi
    4. Shishkin G.I., “A finite difference scheme on a priori adapted meshes for a singularly perturbed parabolic convection-diffusion equation”, Numer. Math. Theory Methods Appl., 1:2 (2008), 214–234  mathscinet  zmath  isi
    5. G. I. Shishkin, L. P. Shishkina, “Improved difference scheme of the solution decomposition method for a singularly perturbed reaction-diffusion equation”, Proc. Steklov Inst. Math. (Suppl.), 272, suppl. 1 (2011), S197–S214  mathnet  crossref  isi  elib
    6. Kadalbajoo M.K., Gupta V., “A brief survey on numerical methods for solving singularly perturbed problems”, Applied Mathematics and Computation, 217:8 (2010), 3641–3716  crossref  mathscinet  zmath  isi  scopus
    7. Shishkin G.I., “Difference scheme of the solution decomposition method for a singularly perturbed parabolic reaction-diffusion equation”, Russian J Numer Anal Math Modelling, 25:3 (2010), 261–278  crossref  mathscinet  zmath  isi  elib  scopus
    8. G. I. Shishkin, “A finite difference scheme of improved accuracy on a priori adapted grids for a singularly perturbed parabolic convection–diffusion equation”, Comput. Math. Math. Phys., 51:10 (2011), 1705–1728  mathnet  crossref  mathscinet  isi
    9. Shishkin G.I., “Improved Scheme on Adapted Locally-Uniform Meshes for a Singularly Perturbed Parabolic Convection-Diffusion Problem”, Bail 2010 - Boundary and Interior Layers, Computational and Asymptotic Methods, Lecture Notes in Computational Science and Engineering, 81, eds. Clavero C., Gracia J., Lisbona F., Springer-Verlag Berlin, 2011, 207–215  crossref  mathscinet  isi  scopus
    10. G. I. Shishkin, “Strong stability of a scheme on locally uniform meshes for a singularly perturbed ordinary differential convection–diffusion equation”, Comput. Math. Math. Phys., 52:6 (2012), 895–925  mathnet  crossref  mathscinet  adsnasa  isi  elib  elib
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:247
    Full text:107
    References:37
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020